Jan 22, 2007
I've been Hiv+ for 19 years never taken any meds and my T-cells and viral load vary from 225 T-Cells to over 626 in a year. Viral load slowly creeping up.
In the the last year I've had a bout with shingles twice! I'm not stressed am calm Why?
Is their something in medicine I should take to prevent these embarassing and painful out breaks?
Infected In Toronto Canada
Response from Dr. Horwath
Shingles is a skin condition consisting of painful blisters that occur in one area of the body (dermatome). It is caused by the varicella zoster virus, the same virus that causes chicken pox, and it only occurs in people who have had chicken pox in the past. When a person has a CD4 count less than 500, then he or she is at greater risk to develop shingles, which is caused by reactivation of the virus due to decreased immunity (and other factors may also play a role).
Fortunately, treatment is available to decrease the severity of symptoms. The most widely used treatment is acyclovir, which is taken as a pill.
If you'd like more information, there was a writeup about shingles on TheBody.com at:
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blisters After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Herpes After Blowjob Worried I Have HIV
- Itchy Rash After Receptive Anal Sex Sign Of HIV AIDS
- Tingling In Feet After Eating Sperm Worried I Have HIV
- Tingling In Fingers After Licking Vagina Worried I Have HIV
- Can You Catch Hepatitis B From Saliva?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.